Journal of Integral Equations and Applications

A Rectangular Quadrature Method for Logarithmically Singular Integral Equations of the First Kind

Bernard Bialecki and Yi Yan

Full-text: Open access

Article information

Source
J. Integral Equations Applications, Volume 4, Number 3 (1992), 337-369.

Dates
First available in Project Euclid: 5 June 2007

Permanent link to this document
https://projecteuclid.org/euclid.jiea/1181075696

Digital Object Identifier
doi:10.1216/jiea/1181075696

Mathematical Reviews number (MathSciNet)
MR1184711

Zentralblatt MATH identifier
0764.65083

Subjects
Primary: 65R20: Integral equations
Secondary: 45L10 65D32: Quadrature and cubature formulas 65B05: Extrapolation to the limit, deferred corrections

Keywords
Singular integral equation rectangular quadrature rule truncation error stability convergence asymptotic error expansion and Richardson's extrapolation

Citation

Bialecki, Bernard; Yan, Yi. A Rectangular Quadrature Method for Logarithmically Singular Integral Equations of the First Kind. J. Integral Equations Applications 4 (1992), no. 3, 337--369. doi:10.1216/jiea/1181075696. https://projecteuclid.org/euclid.jiea/1181075696


Export citation

References

  • M.S. Abou El-Seoud, Bemerkungen zur numerischen Behandlung einer Klasse von schwach singulären Integralgleichungen 1. Art unter Verwendung von Kollokations-und Galerkin-Methoden, Z. Angew. Math. Mech. 65 (1985), 405-415.
  • M. Abramowitz and I.A. Stegun, Handbook of mathematical functions, Dover Pub., Inc., New York, 1970.
  • K.E. Atkinson, A discrete Galerkin method for first kind integral equations with a logarithmic kernel, J. Integral Equations and Appl. 1 (1988), 343-363.
  • C.T.H. Baker, The numerical treatment of integral equations, Oxford University Press, London, 1977.
  • S. Christiansen, Numerical solution of an integral equation with a logarithmic kernel, BIT 11 (1971), 276-287.
  • P.J. Davis, Circulant matrices, John Wiley & Sons, Inc., New York, 1979.
  • I.G. Graham and Y. Yan, Piecewise constant collocation for first kind boundary integral equations, J. Austral. Math. Soc. Ser. B., 33 (1991), 39-64.
  • I.S. Gradshteyn and I.M. Ryzhik, Table of integrals, series, and products, Academic Press, Inc., New York, 1980.
  • M.A. Jaswon and G.T. Symm, Integral equation methods in potential theory and elastostatics, Academic Press, London, 1977.
  • I. Navot, An extension of the Euler-Maclaurin summation formula to functions with a branch singularity, J. Math. Phys. 40 (1961), 271-276.
  • --------, A further extension of the Euler-Maclaurin summation formula, J. Math. Phys. 41 (1962), 155-163.
  • K. Ruotsalainen and J. Saranen, Some boundary element methods using Dirac's distributions as trial functions, SIAM J. Numer. Anal. 24 (1987), 816-827.
  • J. Saranen, The modified quadrature method for logarithmic-kernel integral equations on closed curves, J. Integral Equations Appl., to appear.
  • I.H. Sloan and B.J. Burn, An unconventional quadrature method for loga-rithmic-kernel integral equations on closed curves, J. Integral Equations Appl., to appear.
  • Y. Yan and I.H. Sloan, On integral equations of the first kind with logarithmic kernels, J. Integral Equations Appl. 1 (1988), 549-579.
  • Y. Yan, The collocation method for first-kind boundary integral equations on polygonal regions, Math. Comp. 54 (1990), 139-154.